Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 29, 2021, 12:37 AM EDT for Meriwether County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 12:37 AM EDT (04:37 UTC)
- Expired
- Jun 29, 2021, 1:00 AM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Meriwether County, GA
The radar
The Atlanta radar (KFFC), 40 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.6 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 466 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
222
WWUS82 KFFC 290437
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1237 AM EDT Tue Jun 29 2021
GAZ066-067-290500-
Troup GA-Meriwether GA-
1237 AM EDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TROUP AND WESTERN
MERIWETHER COUNTIES UNTIL 100 AM EDT...
At 1237 AM EDT...a strong thunderstorm was over Greenville...moving
west at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
LaGrange, Greenville, Hogansville, Saint Marks, Stovall, Mountville,
Harrisonville, Big Springs, Louise, Harris City and Odessadale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3313 8464 3295 8466 3289 8500 3318 8500
TIME...MOT...LOC 0437Z 095DEG 16KT 3305 8474
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 28, 8:36 PM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 28, 8:36 PM EDT, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Peachtree City GA 836 PM EDT Mon Jun 28 2021 ...00Z Aviation Discussion with Evening Update... .UPDATE... Tropical Storm Danny has now made landfall near Pritchards Island and is expected to continue moving west-northwest as it rapidly weakens back into a Tropical Depression later tonight and moves across southern South Carolina and East-Central Georgia tonight and early Tuesday morning. Impacts are expected to remain minimal for the forecast area, with the only concern being a localized flash flooding potential. In general, rainfall totals are expected to be low, under an inch for most areas with scattered to numerous light rain showers through tomorrow afternoon with some isolated to scattered thunderstorms. However, where storms train for prolonged periods of time, 2 to 3 inches of rain could fall in isolated locations. Forecast grids have been updated with most recent tropical developments. && .PREV DISCUSSION... /Issued 349 PM EDT Mon Jun 28 2021/ ..Afternoon Area Forecast Discussion... SHORT TERM /Tonight through Tuesday Night/... Showers are ongoing across far south central Georgia while some rumbles of thunder can be found across the far northern portions of Georgia. Thunderstorms will be possible, aided in part by lift from the mountains, through most of the afternoon across far north Georgia, while showers of rain will continue to spread into central Georgia from the southeast ahead of now Tropical Storm Danny. Danny will be the feature of the short term as it continues to ride into the area on the southern periphery of large vertically stacked high pressure over the eastern CONUS. Expect the system to move into the area later tonight into tomorrow. Current track would take it very close to the SC/GA border. This is shifted a bit east from most of the global and hires guidance as they seem to be having a bit of trouble with the initialization of the vortex center given the sheared nature of the storm, and continue to try to pull the center more toward the area of stronger convection that was on that western flank of the exposed central vortex. Hopefully that will resolve a bit as the storm begins to approach land and frictional convergence allows for convection to once again fire about the center. For our CWA, expect on and off rain and thunderstorms late tonight into tomorrow morning, with best chances of seeing a rumble or two of thunder likely in the late morning to early afternoon as instability increases. The largest threat for the CWA with Danny will be the heavy, tropical rainfall associated with the very high PWATs (2"+) the system will bring in leading to a risk of some flash flooding where prolonged rainfall does occur. Generally expecting less than an inch in most locations, though also expecting to see some isolated higher totals where storms or any bands do manage to form. The good news on this front is that soils and rivers are in good shape and should be able to limit run off potential. Not really expecting much in the way of winds, as the core of the system is not very strong to begin with, and should begin to quickly open into more of a wave as it moves inland and fills. Also not expecting any kind of baroclinic transition at least over our area, given lack of any frontal system, jet, or really anything baroclinic in nature around us which may have helped keep up the winds. System will move by during the afternoon and the CWA should see improving conditions as we go into the evening and overnight. Lusk LONG TERM /Wednesday through Monday/... No significant changes in the extended forecast trends overall. Period starts out with the region in the gap between the splitting upper ridge. Forecast remains on the western periphery of the western Atlantic surface ridge with weak troughing in the lee of the Appalachians. This should keep us in a general summer regime with near normal temperatures and diurnally driven convection into the end of the work week. Still plenty of divergence among the models concerning the evolution of the pattern by this coming weekend. ECMWF still the most progressive driving the cold front into north Georgia Friday and into south/central Georgia through Saturday. GFS remains noticeably slower and deeper, delaying the main frontal trough until Sunday into Monday. Elected to stay with a model blend for now with high PoPs Friday through Saturday across the north, shifting the higher PoPs into central Georgia Sunday. 20 && .AVIATION... 00Z Update... The TAF period will be dominated by the effects of TS Danny, which will move inland towards the metro area as it dissipates. Between 00Z and 18Z we'll see a gradual increase areal SHRA, with TSRA chances increasing after 16Z when afternoon heating combines with the tropical moisture. CIGS will also lower overnight with the approach of the tropical wave, with widespread MVFR and IFR expected between 8-22Z. For the ATl metro, MVFR is expected between 10-22Z, with an IFR window between 12-15Z. Winds may be erratic and variable but expected to retain an easterly component and generally remain below 8kts. //ATL Confidence...00Z Update... Low to medium on all elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 70 84 69 90 / 50 60 30 40 Atlanta 71 82 69 88 / 50 70 40 50 Blairsville 66 78 64 84 / 30 70 40 50 Cartersville 70 81 69 88 / 40 70 40 50 Columbus 71 88 71 90 / 40 50 30 50 Gainesville 69 80 69 87 / 50 70 40 50 Macon 71 89 69 91 / 50 40 30 50 Rome 71 83 69 89 / 20 70 40 50 Peachtree City 70 83 68 88 / 60 70 30 50 Vidalia 71 90 71 89 / 70 20 10 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Thiem LONG TERM....20 AVIATION...Thiem
Hazardous weather outlook, Jun 28, 9:49 PM EDT, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 949 PM EDT Mon Jun 28 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-300200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 949 PM EDT Mon Jun 28 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Tropical Storm Danny will continue moving into East Georgia through the night as it weakens back into a tropical depression. As the system moves inland, it will bring with it scattered to numerous rain showers with isolated thunderstorms overnight which could produce some strong gusty winds and heavy rainfall. On average rainfall totals will be low, but isolated locations may see two to three inches of rainfall where heavy rain and thunderstorms persist for prolonged periods of time and pose a threat for isolated flash flooding. This risk, albeit low, will be highest in areas east and south of Macon tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... As the remnants of Tropical Storm Danny continue moving towards the metro area, increase moisture will bring scattered to numerous showers and scattered afternoon thunderstorms to the forecast area. Some storms could be strong with gusty winds and frequent lightning, but the primary threat will be prolonged periods of heavy rainfall, where flash flooding may pose a threat in isolated locations. Afterwards, scattered to numerous showers and thunderstorms are expected across north and central Georgia each day through Sunday. A few strong to severe thunderstorms will be possible each day. Damaging wind gusts, locally heavy rainfall, and frequent lightning will be the primary threats with any stronger storms that develop. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jun 29, 12:37 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1237 AM EDT Tue Jun 29 2021
GAZ066-067-290500-
Troup GA-Meriwether GA-
1237 AM EDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TROUP AND WESTERN
MERIWETHER COUNTIES UNTIL 100 AM EDT...
At 1237 AM EDT...a strong thunderstorm was over Greenville...moving
west at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
LaGrange, Greenville, Hogansville, Saint Marks, Stovall, Mountville,
Harrisonville, Big Springs, Louise, Harris City and Odessadale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3313 8464 3295 8466 3289 8500 3318 8500
TIME...MOT...LOC 0437Z 095DEG 16KT 3305 8474
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 12:39 AM EDT | Special Weather Statement | FFC | Talbot | 36 min |
| Jun 29, 1:00 AM EDT | Special Weather Statement | FFC | Butts, Jasper, Putnam | 30 min |
| Jun 29, 1:06 AM EDT | Special Weather Statement | FFC | Troup | 24 min |
| Jun 29, 1:19 AM EDT | Special Weather Statement | FFC | Harris | 26 min |
| Jun 29, 1:38 AM EDT | Special Weather Statement | FFC | Butts, Henry, Jasper, Newton, Spalding | 37 min |
| Jun 29, 3:01 AM EDT | Special Weather Statement | FFC | Heard, Meriwether, Troup | 29 min |
| Jun 29, 4:19 PM EDT | Special Weather Statement | FFC | Montgomery | 26 min |
| Jun 29, 5:30 PM EDT | Special Weather Statement | FFC | Wheeler | 30 min |
| Jun 29, 6:26 PM EDT | Special Weather Statement | FFC | Dodge, Wilcox | 34 min |
| Jun 29, 6:31 PM EDT | Special Weather Statement | FFC | Laurens | 29 min |
| Jun 29, 6:33 PM EDT | Special Weather Statement | FFC | Wheeler | 27 min |
| Jun 29, 7:03 PM EDT | Special Weather Statement | FFC | Bleckley, Pulaski | 27 min |
| Jun 29, 7:08 PM EDT | Special Weather Statement | FFC | Johnson | 37 min |
| Jun 29, 7:30 PM EDT | Special Weather Statement | FFC | Pulaski | 30 min |
| Jun 29, 7:56 PM EDT | Special Weather Statement | FFC | Dodge | 34 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.